Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Blacksburg, VA

June 11, 2014Amherst County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 1:36 AM EDT for Amherst County, Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 1:36 AM EDT (05:36 UTC)
Expired
Jun 11, 2014, 2:16 AM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Amherst County, VA

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS51 KRNK 110536
SVRRNK
VAC009-110630-
/O.NEW.KRNK.SV.W.0049.140611T0536Z-140611T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 AM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 230 AM EDT

* AT 135 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
  VIEW...MOVING NORTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  AMHERST...
  CLIFFORD...
  FORKS OF BUFFALO...
  FALCONERVILLE...
  AND PLEASANT VIEW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3779 7911 3778 7907 3773 7907 3771 7906
      3770 7899 3756 7891 3742 7913 3746 7919
      3751 7923 3751 7927 3757 7930 3779 7920
      3781 7914
TIME...MOT...LOC 0535Z 230DEG 25KT 3758 7918 

HAIL...1.00IN
WIND...70MPH

$$

11
2 follow-up statements
211 
WWUS51 KRNK 110602
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 AM EDT WED JUN 11 2014

VAC009-110630-
/O.CON.KRNK.SV.W.0049.000000T0000Z-140611T0630Z/
AMHERST VA-
202 AM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR NORTHEASTERN AMHERST COUNTY...

AT 200 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLIFFORD...
MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
AMHERST...
CLIFFORD...
NEW GLASGOW...
LOWESVILLE...
AND PINEY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WIND AND DEADLY CLOUD TO GROUND LIGHTNING IS LIKELY 
OCCURRING WITH THIS STORM. SEEK SHELTER INSIDE A WELL-BUILT 
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3773 7907 3771 7906 3770 7899 3756 7891
      3751 7899 3756 7909 3763 7916
TIME...MOT...LOC 0600Z 230DEG 25KT 3769 7901 

HAIL...1.00IN
WIND...70MPH

$$

11
883 
WWUS51 KRNK 110616
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EDT WED JUN 11 2014

VAC009-110626-
/O.CAN.KRNK.SV.W.0049.000000T0000Z-140611T0630Z/
AMHERST VA-
216 AM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN AMHERST COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3773 7907 3771 7906 3770 7899 3756 7891
      3751 7899 3756 7909 3763 7916
TIME...MOT...LOC 0615Z 230DEG 25KT 3776 7890 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:22 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 11, 1:22 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
122 AM EDT WED JUN 11 2014

.SYNOPSIS...
LOW PRESSURE WAS OVER THE MID MISSISSIPPI VALLEY WITH A COLD
FRONT TRAILING INTO TEXAS AND A WARM FRONT EXTENDING ACROSS THE
OHIO VALLEY. THIS LOW WILL MOVE INTO THE GREAT LAKES BY LATE
WEDNESDAY. THE COLD FRONT WILL APPROACH THEN MOVE THROUGH THE
REGION ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 112 AM EDT WEDNESDAY...

INCREASED POPS IN THE EAST TO MATCH UP WITH WSR-88D TRENDS WITH
THE LINE OF CONVECTION LIFTING NORTHEAST ACROSS THE REGION. CAN
NOT FIND A MODEL TO MATCH CURRENT CONVECTION...THEREFORE FREE-
HANDED POPS THROUGH SUNRISE. DCAPES STILL REMAIN HIGH TO KEEP
ISOLATED SEVERE THREAT OVER THE PIEDMONT FOR THE NEXT 2-3 HOURS.

AS OF 335 PM EDT TUESDAY...

UPPER LOW MOVES NORTHEAST THROUGH MISSOURI AND ILLINOIS AND
BECOMES AN OPEN WAVE BY LATE WEDNESDAY. FORECAST AREA STAYS IN
BROAD SOUTHWEST UPPER FLOW. AT THE SURFACE A WARM FRONT WILL MOVE
NORTH THROUGH THE OHIO VALLEY TONIGHT AND THE COUNTY WARNING AREA
WILL BE WELL WITHIN THE WARM SECTOR ON WEDNESDAY.

500 MB TEMPERATURES DROP SLIGHTLY ON WEDNESDAY WHICH WILL RESULT IN
LARGER MID LEVEL LAPSE RATES AND INCREASE THE INSTABILITY. RIGHT
REAR QUADRANT OF UPPER JET WILL ALSO BE ADVANCING INTO THE AREA BY
AFTERNOON AND WILL ENHANCE THE LIFT...ESPECIALLY OVER THE MOUNTAINS.

EXPECTING A MAJORITY OF ANY ONGOING THUNDERSTORMS TO DIMINISH
BETWEEN 00Z/8PM AND 03Z/11PM. THERE WILL BE A BREAK IN THE CHANCE OF
PRECIPITATION OVERNIGHT AND AGAIN WEDNESDAY MORNING. ONCE ATMOSPHERE
HEATS UP ON WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AGAIN DEVELOP IN THE EARLY AFTERNOON.
TEMPERATURES WILL REMAIN MILD TONIGHT AND WITH LITTLE CHANGE IN THE
AIRMASS ON WEDNESDAY...WITH LEAN TOWARD WARMER MAV GUIDANCE FOR
AFTERNOON MAXIMUM TEMPERATURES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
AS OF 250 PM EDT TUESDAY...

AREA OF LOW PRESSURE WILL MOVE ROUGHLY NEAR THE MISSISSIPPI
RIVER...THEN INTO THE OHIO VALLEY BY THE END OF THE WEEK. THE SYSTEM
WILL BE SHEARING AND WEAKENING...HOWEVER WHAT'S LEFT OF THE UPPER
LEVEL WAVE SHOULD SPAWN SHOWERS AND STORMS THROUGH THE REST OF THE
WEEK AS IT LIMPS EAST. SOMEWHAT DRIER AND COOLER AIR ARRIVES BY THE
WEEKEND...WITH BEST CHCS FOR PRECIP THROUGH EXTREME SW VA AND NW NC
AS THE DISTURBANCE MOVES OFF THE EAST COAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 PM EDT TUESDAY...

MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS
NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH
OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW
AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL
REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF
THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING
TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT
WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO
BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE
ATLANTIC BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED MVFR/IFR SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE
EAST EARLY THIS MORNING. GUSTY WINDS TO 30KTS ARE COMMON WITH MOST
STORMS WITH 50KTS POSSIBLE WITH ANY OF THE STRONGER CELLS.
THUNDERSTORMS ARE LIKELY EAST OF HWY 29 THROUGH 08Z. LYH AND DAN
HAVE THE BEST CHANCE FOR THUNDERSTORMS DURING THE NEXT COUPLE OF
HOURS.

MVFR/IFR FOG IS POSSIBLE THROUGH SUNRISE IN MOST LOCATIONS.
PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE MOUNTAINS LATE
TONIGHT BUT CONFIDENCE IS NOT AS HIGH.

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. FROM
FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO
BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY
FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...KM
LONG TERM...KM
AVIATION...RCS
Hazardous weather outlook, Jun 10, 11:28 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT TUE JUN 10 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120330-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1128 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE OVERNIGHT...ESPECIALLY
FOR AREAS ALONG AND EAST OF THE BLUE RIDGE. THE PRIMARY THREAT
WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. BY THURSDAY...STORMS
THAT DEVELOP WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING
EXCESSIVE RAINFALL.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 10, 11:55 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1155 PM EDT TUE JUN 10 2014

NCZ002-003-019-020-VAZ015-110500-
SURRY NC-YADKIN NC-ALLEGHANY NC-WILKES NC-GRAYSON VA-
1155 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 100 AM EDT

* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  ABSHERS TO NEAR CLINGMAN...MOVING TO THE NORTHEAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  MOUNTAIN PARK...
  ELKIN...
  ENNICE...
  AND SPARTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO INTENSIFY...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3637 8125 3640 8126 3673 8099 3667 8093
      3667 8094 3665 8095 3664 8092 3664 8090
      3656 8084 3655 8044 3643 8044 3608 8090
TIME...MOT...LOC 0353Z 219DEG 30KT 3639 8117 3618 8092

RAB
Local storm report, Jun 10, 11:59 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND DMG     1 NNW NORTH WILKESBORO  36.18N 81.15W
06/10/2014                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON SUNSET DRIVE

&&

JVC
Special weather statement, Jun 11, 12:10 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 AM EDT WED JUN 11 2014

VAZ022-023-033-034-110515-
FRANKLIN VA-BEDFORD VA-BOTETOURT VA-ROANOKE VA-
1210 AM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTH CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 115 AM EDT

* AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR VINTON...MOVING TO THE
  NORTHEAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  SALEM CITY...
  STEWARTSVILLE...
  MONTVALE...
  AND BUCHANAN.

THIS INCLUDES THE SALEM FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3709 7990 3720 8014 3762 7986 3749 7956
TIME...MOT...LOC 0406Z 235DEG 30KT 3719 7990

RAB
Special weather statement, Jun 11, 12:29 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT WED JUN 11 2014

VAZ033-043-044-110530-
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-
1229 AM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 130 AM EDT

* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR OAK LEVEL...MOVING TO THE
  NORTHEAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...
  SYDNORSVILLE...
  BASSETT...
  CALLANDS...
  AND PENHOOK.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3680 8004 3714 7970 3708 7962 3705 7959
      3704 7959 3704 7956 3691 7938 3660 7986
TIME...MOT...LOC 0427Z 223DEG 25KT 3680 7992

RAB
Special weather statement, Jun 11, 12:32 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EDT WED JUN 11 2014

NCZ006-110530-
CASWELL NC-
1232 AM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 130 AM EDT

* AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING TO THE
  NORTHEAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  JERICHO...
  YANCEYVILLE...
  CAMP SPRINGS...
  AND GATEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3625 7953 3654 7951 3654 7914 3636 7915
      3624 7932
TIME...MOT...LOC 0432Z 223DEG 25KT 3629 7945

RAB
Special weather statement, Jun 11, 12:57 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 AM EDT WED JUN 11 2014

VAZ024-035-110600-
AMHERST VA-ROCKBRIDGE VA-
1257 AM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 200 AM EDT

* AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR GLASGOW...MOVING TO THE EAST AT
  30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA CITY...
  GLASGOW...
  FAIRFIELD...
  ALTO...
  AND CORNWALL.

THIS INCLUDES VMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3783 7915 3781 7917 3781 7914 3779 7911
      3778 7907 3776 7907 3759 7938 3762 7945
      3759 7946 3756 7944 3753 7950 3763 7963
      3791 7929
TIME...MOT...LOC 0453Z 251DEG 24KT 3760 7948

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM EDTSpecial Weather StatementRNKBland, Tazewell54 min
Jun 10, 8:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 10, 9:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRNKBath54 min
Jun 11, 12:10 AM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem65 min
Jun 11, 12:13 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge, City of Lexington47 min
Jun 11, 12:19 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke56 min
Jun 11, 12:29 AM EDTSpecial Weather StatementRNKCity of Martinsville61 min
Jun 11, 12:57 AM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington63 min
Jun 11, 1:05 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista55 min
Jun 11, 1:50 AM EDTSpecial Weather StatementRNKAppomattox, Campbell25 min
Jun 11, 2:14 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham91 min
Jun 11, 2:24 AM EDTSpecial Weather StatementRNKCharlotte36 min
Jun 11, 1:24 PM EDTSpecial Weather StatementRNKTazewell66 min
Jun 11, 1:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 11, 2:46 PM EDTSpecial Weather StatementRNKBuchanan44 min
Jun 11, 2:49 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg56 min
Jun 11, 2:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg65 min
Jun 11, 3:22 PM EDTTornado WarningRNKBuckingham23 min
Jun 11, 3:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg64 min
Jun 11, 4:02 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista33 min
Jun 11, 4:37 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania53 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham65 min
Jun 11, 5:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg59 min
Jun 11, 5:42 PM EDTSpecial Weather StatementRNKCity of Galax48 min
Jun 11, 5:46 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington59 min
Jun 11, 6:49 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville56 min
Jun 11, 6:59 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville, City of Martinsville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.